Been awhile since I posted but, as most of you can relate, I havent felt the greatest lately.
I was recently told by an LLMD that I have Master's Disease, form of lyme centered in midwest us, All my test are negative (which he states that is normal for this area) but after 8 yrs of symptoms the LLMD said it is most likely I need treatment. I started doxy last tuesday and have been feeling awful. I just was wondering what is normal reactions or what to expect to feel in some capacity and how to keep my stomach from being so torn up. I have been experiencing alot of itching too. Is that normal? I dont have any rash as to a reaction to doxy, but it just persists. I take 400mg a day for now and was just wanting comments on what everyone has experienced as to a "normal" reaction to taking the meds with lyme. I feel just like when I first got sick. My nerves are shot. Any helpful advice is greatly appreciated and I hope all is progressing on their journey through this as well. Take care.
Sorry you've been ill, but it's good that you are being treated by a competent doctor.
A temporary flaring up of symptoms, known as a Jarisch-Herxheimer reaction or herx for short, is normal. This occurs due to toxins released by the organism as it dies off. Borrelia burgdorferi (Bb), the Lyme organsism, has a four week reproducive cycle and much of the dying off occurs while the organism reproduces. For this reason the herx is typically most severe at four week intervals but can occur at other times.
Were you tested for or does your doctor suspect co-infections? It is important to treat for any co-infections, the success of Lyme treatment depends on this. For many of us, getting co-infections under control has been crucial to treating the Lyme.
It is important to take a quality probiotic while in treatment to maintain healthy levels of digestive bacteria to minimize upset. The best ones I've tried so far have been Jarrowdophilis EPS and another one called Primal Defense. Neither of them requires refrigeration so you can carry them with you.
Many people have experienced at least a little relief with detox baths during herxes. Add 1-2 lbs. epsom salts and about 8 oz. hydrogen peroxide to comfortably warm/hot bath water. Try to stay in for 20-30 min., if it is too hot or too cold you can adjust the water accordingly. Drink as much water as humanly possible, at least a gallon a day, to flush out the toxins as well as to help your body cope with being on high doses of medications.
Be sure and avoid sun exposure while on doxycycline, it is possible to get a nasty burn even through a window.
Good luck, the beginning of correct treatment is the first step toward recovering from this.
Hi Shay. Many people who have Lyme do not test positive. There is no completely reliable blood test.
Were you tested for the co-infections Babesiosis, both types of Ehrlihciosis (HME & HGE), Bartonella, and Mycoplasma? This is very important. Many people who have Lyme are co-infected, and it may affect treatment choice and progress.
I agree that you are probably herxing.
A few important tips about taking Doxy. Do not have any dairy, magnesium or iron products two hours before or after taking it or it will not be absorbed properly. If it makes you nauseous, eat something substantial and non-dairy before taking it. Is this why your stomach is torn up? Avoid the sun. You can get a severe burn in minutes even when wearing sunscreen. Do not lay down for at least an hour after taking it or you can ulcerate your esophagus. This is very painful! Drink a full glass of water when you take it for the same reason.
Make sure you wait at least two hours before or after taking the antibiotics to take the acidophilus.
During treatment, it is a good idea to document your symptoms daily. One easy way to do this is to list the three main symptoms you have each day and a numerical rating of their severity, from 1-10. Over time when you review this, you can see when your herxes occur and how you are responding to the meds.
Hang in there okay? It is normal to feel worse before feeling better, and it can take time to recover.
Thanks for the extra information. yes I have been very sick at my stomach. i wake up nausiated, and three different times vomiting about 30 min to an hour after taking doxy in the mornings. nothing seems to help. I havent been eating much dairy and i have been taking it with a full glass of water. I have been taking the probiotics at night which is 3 or more hours after my last pill. I take doxy 100mg tablets two after breakfast, one after lunch and one after supper.
i cant remember if he tested for the co infections, but will ask. i have a call in to the doctor.
I felt awful the first three days i was on doxy then felt great the 4th day and the fith day started downhill again i know i am probably herxing but i cant seem to get past the upset stomach.
I know i have to do this to get better and i am trying to fight it as hard as i can to the better end. I was so excited to get help that was gonna make me better, but it soooooo stinks right now. do you think i could be allergic to the doxy? or is it just my way of herxing?
Thanks so much for all the help. It helps so much to take advice from someone who has been there.
Hi Shay. What are you eating before you take the Doxy? When I was on it, I had to eat something fairly heavy or I would get extremely nauseous. It helped me to eat sandwiches with some kind of protein. Try eating something more substanital (and non-dairy) and see if it helps.
Are you sure the doctor wants you to take it the way you are taking it and not twice a day? You may want to call and ask. When I took 400 mg, I took two in the morning and two in the evening. Always ask the doctor how he/she wants you to take it.
I just spoke to the nurse and she said the doctor said to start taking just one a day and build up slowly and to take something like pepto bismal an hour before or an hour after. The prescription says to take it the way i described so that was what i was trying to do. She also said if that doesnt work to try taking a little less water with it and then a few minutes later drink more. She said that we might have to change medicines if this doesnt work. It seems to be the first dose of the day that is really giving me major nausea. The second and third dose is bad enough but i dont vomit with them. Not sure what is going on to be honest.
I thought i had been eating a fairly good meal before I take it. Today I had a chicken sandwich, only chicken and bread. Maybe it isnt enough. I will try to get something better. thanks so much for all your comments. i'm really wanting to beat this.